MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH SPECIAL ORN 14GA X 5.25IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD ANGIOCATH SPECIAL ORN 14GA X 5.25IN; INTRAVASCULAR CATHETER
Catalog Number 382269
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd angiocath special orn 14ga x 5.25in catheter had broken off inside the horse.The following information was provided by the initial reporter: a bd angiocath venous catheter had been in the jugular vein of a horse since thursday afternoon (b)(6) 2021).The vein access was laid by an experienced veterinarian without complications.In the night from saturday, (b)(6) to sunday, (b)(6) the horse got a lot with a swollen catheter puncture site.The fastening skin suture was loosened to remove the venous catheter from the vein.Much to the fact that this was only about 1.5cm long.The rest of the catheter had obviously broken off.During the ultrasound examination, the rest of the catheter could no longer be found, there is a suspicion that it was carried into the right ventricle of the heart.Is the product is available for examination: yes, it can be picked up at the address of the reporting person (horse clinic at (b)(6).Were there any injuries to the user, patient or third party ?: yes, the horse is now unusable for riding due to the risk of thrombosis/pulmonary embolism, resulting in an almost complete loss of value.Additional important information: death: no, but possible in the future.Serious injury: yes.
 
Event or Problem Description
It was reported that bd angiocath special orn 14ga x 5.25in catheter had broken off inside the horse.The following information was provided by the initial reporter: a bd angiocath venous catheter had been in the jugular vein of a horse since thursday afternoon ((b)(6) 2021).The vein access was laid by an experienced veterinarian without complications.In the night from saturday, (b)(6) , (b)(6) the horse got a lot with a swollen catheter puncture site.The fastening skin suture was loosened to remove the venous catheter from the vein.Much to the fact that this was only about 1.5cm long.The rest of the catheter had obviously broken off.During the ultrasound examination, the rest of the catheter could no longer be found, there is a suspicion that it was carried into the right ventricle of the heart.Is the product is available for examination: yes, it can be picked up at the address of the reporting person (horse clinic at kottenforst).Were there any injuries to the user, patient or third party ?: yes, the horse is now unusable for riding due to the risk of thrombosis/pulmonary embolism, resulting in an almost complete loss of value.Additional important information: death: no, but possible in the future.Serious injury: yes.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evaluation? yes.D10: returned to manufacturer on: 2021-12-16 h6: investigation summary our quality engineer inspected the 1 sample submitted for evaluation.The reported issue was not confirmed upon inspection of the sample.The returned sample was analyzed by a quality engineer and based off our documented tolerance ranges for this product, the sample was found within specification and complete.Bd cannot confirm the cause of the failure since the reported defect was not confirmed.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD ANGIOCATH SPECIAL ORN 14GA X 5.25IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12737197
Report Number9610847-2021-00526
Device Sequence Number19196147
Product Code FOZ
UDI-Device Identifier00382903822690
UDI-Public00382903822690
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Catalogue Number382269
Device Lot Number0329670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer01/09/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown